Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 142, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 16, 1994, 9:37 PM CDT for Finney County, Kansas. It was in force for 38 min.
The area
The counties it named.
The facts
- Issued
- Jul 16, 1994, 9:37 PM CDT (02:37 UTC)
- Expired
- Jul 16, 1994, 10:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Finney County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2034 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2063 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 170236 RRA SVRDDC KSC055-170315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 937 PM CDT SAT JUL 16 1994 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...NORTHEASTERN FINNEY COUNTY AT 935 PM CDT DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 10 MILLES NORTHWEST OF KALVESTA...OR 20 MILES NORTHEAST OF GARDEN CITY MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM SHOULD MOVE NEAR KALVESTA BY 10 PM CDT. IF YOU LIVE IN KALVESTA TAKE COVER FROM THIS STORM...LARGE HAIL IS LIKELY. KRUSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:20 PM CDT, 6 hours 17 minutes earlier.
Area forecast discussion, Jul 16, 3:20 PM CDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 320 PM CDT SAT JUL 16 1994 NOT A WHOLE LOT OF DIFFERENCES OVERALL FROM LAST COUPLE DAYS. MID 60S DEWPOINTS IN PLACE...ALONG WITH 345+ 850 MB THETAE FEEDING THE AIRMASS. MOISTURE RIDGE A TAD FARTHER NORTH THAN YESTERDAY...AND PROGS GENERALLY PLACE BETTER DIFFLUENT THICKNESS PATTERN FARTHER NORTH AS WELL. 18Z MOISTURE CONVERGENCE SHOWED BEST VALUES IN NORTHEAST COLORADO. DEVELOPMENT IN THAT AREA WOULD SLIDE ABOUT 50-75 MILES NORTH OF TRACK FROM LAST NIGHT... SO FEEL THAT HIGHEST POPS SHOULD BE CONFINED TO THE NORTHERN HALF OF CWA. ETA SLIGHTLY DIFFERENT...WITH BULLSEYE OF EVERY NATURE CENTERING ON DDC BY 12Z. WILL GO MORE WITH AVN/NGM SINCE WINDS IN SOUTHERN PART OF CWA ALREADY MORE SOUTHERLY AND CONVERGENCE ZONE SETTING UP TO THE NORTH. REST OF PACKAGE OK ALTHOUGH OVERNIGHT LOWS WILL PROBABLY BE LOWER IN NORTH WHERE HEAVY PRECIPITATION A GOOD BET. NEED TO ADD MENTION OF LOCALLY HEAVY RAIN AGAIN TONIGHT...ESPECIALLY FOR NORTHERN COUNTIES. .DDC...NONE. CRAVEN
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:12 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 48 min |
| Jul 16, 8:04 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 56 min |
| Jul 16, 9:07 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 34 min |
| Jul 16, 9:57 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 31 min |
| Jul 16, 9:57 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 47 min |
| Jul 16, 10:10 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 65 min |
| Jul 17, 1:00 AM CDT | Severe Thunderstorm Warning | DDC | Stafford | 25 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.